Alert archive / Missouri / Tornado Warnings in 2025

Tornado Warning 5, NWS Kansas City, MO

April 2, 2025Cooper County, Howard County, Missouri

NWS Kansas City, MO issued this tornado warning at Apr 2, 2025, 8:41 AM CDT for Cooper County, Howard County, Missouri. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2025, 8:41 AM CDT (13:41 UTC)
Expired
Apr 2, 2025, 9:00 AM CDT
In force
19 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Tornado
Observed
Hail
0.75 in

Counties Cooper County, MO, Howard County, MO

The radar

The Pleasant Hill radar (KEAX), 145 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 2:28 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.7 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 699 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 371 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
699 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
371 m²/s²
0-3 km storm-relative helicity
453 m²/s²
Significant tornado parameter
1.4
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted.

312 
WFUS53 KEAX 021341
TOREAX
MOC053-089-021415-
/O.NEW.KEAX.TO.W.0005.250402T1341Z-250402T1415Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Kansas City/Pleasant Hill MO
841 AM CDT Wed Apr 2 2025

The National Weather Service in Pleasant Hill has issued a

* Tornado Warning for...
  Southeastern Howard County in central Missouri...
  Northern Cooper County in central Missouri...

* Until 915 AM CDT.

* At 841 AM CDT, a tornado producing storm was located near
  Boonville, moving northeast at 65 mph.

  HAZARD...Damaging tornado.

  SOURCE...Radar confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Franklin, Lamine, New Franklin, Boonville, and Fayette.

This includes Interstate 70 in Missouri between mile markers 92 and
114.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3900 9256 3899 9256 3898 9257 3895 9253
      3884 9286 3895 9297 3927 9249 3925 9243
TIME...MOT...LOC 1341Z 230DEG 55KT 3894 9282 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

BMW
3 follow-up statements
407 
WWUS53 KEAX 021347
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
847 AM CDT Wed Apr 2 2025

MOC053-089-021415-
/O.CON.KEAX.TO.W.0005.000000T0000Z-250402T1415Z/
Howard MO-Cooper MO-
847 AM CDT Wed Apr 2 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
SOUTHEASTERN HOWARD AND NORTH CENTRAL COOPER COUNTIES...

At 847 AM CDT, a severe thunderstorm capable of producing a tornado
was located over New Franklin, or over Boonville, moving northeast at
65 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Franklin, New Franklin, Boonville, and Fayette.

This includes Interstate 70 in Missouri between mile markers 101 and
103.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3900 9258 3892 9277 3900 9289 3927 9249
      3925 9243 3902 9255
TIME...MOT...LOC 1347Z 230DEG 55KT 3900 9273 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

BMW
464 
WWUS53 KEAX 021354
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
854 AM CDT Wed Apr 2 2025

MOC053-021403-
/O.CAN.KEAX.TO.W.0005.000000T0000Z-250402T1415Z/
Cooper MO-
854 AM CDT Wed Apr 2 2025

...THE TORNADO WARNING FOR NORTH CENTRAL COOPER COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 AM CDT for central
Missouri.

&&

LAT...LON 3908 9252 3901 9267 3908 9277 3927 9249
      3925 9243
TIME...MOT...LOC 1353Z 230DEG 55KT 3907 9263 

$$

MOC089-021415-
/O.CON.KEAX.TO.W.0005.000000T0000Z-250402T1415Z/
Howard MO-
854 AM CDT Wed Apr 2 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
SOUTHEASTERN HOWARD COUNTY...

At 853 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Fayette, moving northeast at 65 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Fayette.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3908 9252 3901 9267 3908 9277 3927 9249
      3925 9243
TIME...MOT...LOC 1353Z 230DEG 55KT 3907 9263 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

BMW
937 
WWUS53 KEAX 021400
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
900 AM CDT Wed Apr 2 2025

MOC089-021410-
/O.CAN.KEAX.TO.W.0005.000000T0000Z-250402T1415Z/
Howard MO-
900 AM CDT Wed Apr 2 2025

...THE TORNADO WARNING FOR SOUTHEASTERN HOWARD COUNTY IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 AM CDT for central
Missouri.

&&

LAT...LON 3908 9252 3901 9267 3908 9277 3927 9249
      3925 9243
TIME...MOT...LOC 1359Z 230DEG 55KT 3913 9254 

$$

BMW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Apr 2, 5:58 AM CDT, 2 hours 43 minutes earlier. Its key messages:

  • Severe storms are expected for the remainder of the overnight into mid morning Wednesday. Damaging winds, large hail, and heavy rainfall and isolated tornadoes will be the main risks.
  • Gusty winds around 30-40 mph are expected to continue through this afternoon. Isolated gusts above 45 mph are possible.
  • The pattern remains active with daily chances for rain through Sunday. Colder air will begin to filter into the region over the weekend with a rain/snow mix possible Saturday night into Sunday morning.
  • Frost and freeze potential Sunday night and Monday night.
Area forecast discussion, Apr 2, 5:58 AM CDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
Issued by National Weather Service Springfield MO
558 AM CDT Wed Apr 2 2025

.KEY MESSAGES...

- Severe storms are expected for the remainder of the overnight
  into mid morning Wednesday. Damaging winds, large hail, and
  heavy rainfall and isolated tornadoes will be the main risks.

- Gusty winds around 30-40 mph are expected to continue through
  this afternoon. Isolated gusts above 45 mph are possible.

- The pattern remains active with daily chances for rain through
  Sunday. Colder air will begin to filter into the region over
  the weekend with a rain/snow mix possible Saturday night into
  Sunday morning.

- Frost and freeze potential Sunday night and Monday night.

&&

.DISCUSSION...
Issued at 250 AM CDT Wed Apr 2 2025

Synoptic overview and current conditions: Water vapor imagery
and upper level analysis show a large upper trough covering much
of the western CONUS and broad southwesterly flow over the
plains into the Mississippi valley. A jet streak was rounding
the base of the trough over the southern plains with diffluent
flow across the CWA. Lower in the atmosphere, a very strong low
level jet out of the southwest with 50-70 kts. Regional and
local radar show a couple waves of strong-severe convection. The
first area of strong to severe convection was quickly lifting
northeast and out of the CWA. The second round was more linear,
but with some embedded supercell structures. Most of this was
current over the TOP CWA but shifting east northeast into
northwestern portions of our CWA. Shear and thermal profiles
will be sufficient to maintain the severe weather risk through
the remainder of the night through Wednesday mid morning as the
surface low lifts northeast and front pushes east through the
area. Strong 0-3km shear vectors from the southwest would favor
mesovorts developing along any bowing segments as this
convection moves through, so all modes of severe weather will be
possible this morning. A tornado watch has been issued to
account for these risks through 10 am.  In addition to the
severe risk, any training of storms from southwest to northeast
could produce some localized excessive rainfall and flooding.
Gusty winds are also expected today across the area with some
gusts of 30 to 40 mph possible.

With the upper flow remaining out of the southwest several
rounds of convection will remain possible into the weekend as
waves of energy lift northeast into the forecast area. The best
moisture axis will shift southeast of the area after today's
convection, but does lift back northward on Friday which will
bring additional high pops (70-100%) by Friday afternoon.

As we begin to head later into the weekend, the main upper
trough will finally begin to swing through the area and the
precipitation chances will come to an end, but not before some
cooler air begins to filter into the region offering a rain/snow
mix potential for Saturday night into Sunday morning.

There will be a frost/freeze potential as we head into Sunday
night and Monday night as temperatures dip to freezing and
slightly below both nights. The cooler air should be fairly
short lived however as temperatures warm back into the 60s and
70s by the middle of next week.

&&

.AVIATION /12Z TAFS THROUGH 12Z THURSDAY/...
Issued at 556 AM CDT Wed Apr 2 2025

For the 12z TAFS, heaviest convection is almost through the
terminal locations and should be by 12-13z and should improve
flight conditions to VFR once it is through. Winds will become
the primary aviation hazard after 13z with some gusts over 30
kts out of the southwest for much of the day. Gusts should
diminish after 01-02z and become light after 07z.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.

&&

DISCUSSION...WFO EAX
AVIATION...WFO EAX
Hazardous weather outlook, Apr 2, 4:06 AM CDT, 4 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
Issued by National Weather Service Springfield MO
406 AM CDT Wed Apr 2 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-030915-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
406 AM CDT Wed Apr 2 2025

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

Severe storms with the potential for large hail, damaging wind and
tornadoes will be possible through the mid morning. A tornado watch
is in effect for most of the area until 10 am.

Gusty winds are expected today with some gusts of 30 to 40 mph
possible through the afternoon.

Heavy rain will be possible with the thunderstorms and if any
training of storms occurs, a localized flooding risk will be
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Several rounds of thunderstorms will be possible into the weekend.
Most of the stronger to severe storms will be south of the area.

Cooler temperatures are expected late in the weekend into early next
week which may lead to a frost or freeze Sunday night and Monday
night.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Apr 2, 7:42 AM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
742 AM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 AM     Tstm Wnd Dmg     Sugar Creek             39.11N 94.44W
04/02/2025                   Jackson            MO   Utility Company

            Downed tree limbs and wires near Elizabeth
            Street. Time estimated from radar.

&&

CMS
Local storm report, Apr 2, 8:04 AM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
804 AM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 PM     Hail             2 SW Maywood            39.08N 94.46W
04/01/2025  M1.25 Inch       Jackson            MO   Public

            Minor property damage reported. Time
            confirmed from radar.

&&

CMS
Local storm report, Apr 2, 8:05 AM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
805 AM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 PM     Hail             2 S Maywood             39.07N 94.45W
04/01/2025  M0.88 Inch       Jackson            MO   Public

            Time confirmed from radar.

&&

CMS
Local storm report, Apr 2, 8:09 AM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
809 AM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 AM     Tstm Wnd Dmg     2 NW Helena             39.93N 94.68W
04/02/2025                   Andrew             MO   Public

            Social media report of trees down near U.S.
            Highway 169 north of Helena. Time estimated
            from radar.

&&

CMS
Local storm report, Apr 2, 8:19 AM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
819 AM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 AM     Tstm Wnd Dmg     1 S Kansas City Kansas  39.10N 94.63W
04/02/2025                   Wyandotte          KS   Utility Company

            Downed tree limbs and wires near Ridge
            Avenue. Time estimated from radar.

&&

CMS
Local storm report, Apr 2, 8:23 AM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
823 AM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 AM     Tstm Wnd Dmg     1 NE Kearney            39.38N 94.35W
04/02/2025                   Clay               MO   Utility Company

            Downed wires and several power outages in
            the Kearney area. Time estimated from radar.

&&

CMS

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 10:15 PM CDTSpecial Weather StatementEAXBates45 min
Apr 1, 10:30 PM CDTSevere Thunderstorm WarningEAXBates, Henry45 min
Apr 1, 11:13 PM CDTSevere Thunderstorm WarningEAXHenry47 min
Apr 1, 11:32 PM CDTSpecial Weather StatementEAXJackson28 min
Apr 1, 11:46 PM CDTSevere Thunderstorm Warning Considerable damage threatEAXHolt44 min
Apr 1, 11:56 PM CDTSpecial Weather StatementEAXClay, Jackson, Ray49 min
Apr 1, 11:59 PM CDTSpecial Weather StatementEAXPettis46 min
Apr 2, 12:18 AM CDTSevere Thunderstorm WarningEAXAndrew, Gentry, Holt, Nodaway42 min
Apr 2, 12:47 AM CDTSpecial Weather StatementEAXCarroll28 min
Apr 2, 12:50 AM CDTSevere Thunderstorm Warning Considerable damage threatEAXAndrew, Daviess, DeKalb, Gentry, Harrison, Nodaway and 1 more40 min
Apr 2, 12:56 AM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Clinton, Daviess, DeKalb, Gentry and 2 more49 min
Apr 2, 1:13 AM CDTSpecial Weather StatementEAXAdair, Macon47 min
Apr 2, 1:30 AM CDTSevere Thunderstorm WarningEAXDaviess, DeKalb, Gentry, Grundy, Harrison, Mercer30 min
Apr 2, 1:52 AM CDTSpecial Weather StatementEAXPutnam, Sullivan38 min
Apr 2, 2:15 AM CDTSpecial Weather StatementEAXSchuyler30 min
Apr 2, 3:18 AM CDTSevere Thunderstorm WarningEAXBuchanan, Platte27 min
Apr 2, 3:36 AM CDTSevere Thunderstorm WarningEAXBuchanan, Caldwell, Clay, Clinton, Daviess, DeKalb and 2 more39 min
Apr 2, 3:41 AM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte34 min
Apr 2, 4:04 AM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Clay, Clinton, Daviess, DeKalb and 4 more41 min
Apr 2, 4:11 AM CDTSevere Thunderstorm WarningEAXClay, Jackson, Lafayette, Platte, Ray34 min
Apr 2, 5:25 AM CDTSevere Thunderstorm WarningEAXCass, Jackson50 min
Apr 2, 5:49 AM CDTAreal Flood AdvisoryEAXCass, Clay, Jackson, Lafayette, Platte, Ray116 min
Apr 2, 5:55 AM CDTSevere Thunderstorm WarningEAXBates, Cass, Jackson, Johnson50 min
Apr 2, 6:32 AM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Johnson43 min
Apr 2, 7:02 AM CDTTornado WarningEAXBates, Cass, Henry, Johnson28 min
Apr 2, 7:24 AM CDTTornado WarningEAXHenry, Johnson, Pettis21 min
Apr 2, 7:48 AM CDTTornado WarningEAXBates12 min
Apr 2, 8:29 AM CDTSevere Thunderstorm WarningEAXCooper, Howard, Pettis, Saline23 min
Apr 2, 8:33 AM CDTTornado WarningEAXCooper, Howard11 min
Apr 2, 9:02 AM CDTTornado WarningEAXCooper, Pettis28 min
Apr 2, 9:34 AM CDTTornado WarningEAXHoward15 min

Nearby

Tornado Warnings in Missouri, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.